New York Journal of Mathematics
Volume 28 (2022), 44-68


José Román Aranda and Nathaniel Ferguson

Generating sets for the Kauffman skein module of a family of Seifert fibered spaces

view    print

Published: December 30, 2021.
Keywords: skein module, Kauffman bracket, Seifert fibered space.
Subject: 57M27.

We study spanning sets for the Kauffman bracket skein module S(M,Q(A)) of orientable Seifert fibered spaces with orientable base and non-empty boundary. As a consequence, we show that the KBSM of such manifolds is a finitely generated S(∂M, Q(A))-module.


This work is the result of a course at and funding from Colby College. The authors are grateful to Puttipong Pongtanapaisan for helpful conversations and Scott Taylor for all his valuable advice. In addition, the authors want to thank the referee for suggesting ideas that improved the results of this work.

Author information

José Román Aranda:
Department of Mathematical Sciences
Binghamton University
Binghamton, New York 13902, USA


Nathaniel Ferguson:
Mathematics and Statistics
Colby College
Waterville, ME 04901, USA